Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 6, NWS San Francisco Bay Area, CA

December 31, 2005Alameda County, Contra Costa County, California

NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Dec 31, 2005, 10:15 AM PST for Alameda County, Contra Costa County, California. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 31, 2005, 10:15 AM PST (18:15 UTC)
Expired
Dec 31, 2005, 10:45 AM PST
In force
30 min
Issued by
NWS San Francisco Bay Area, CA
Area
Counties, with a storm outline in the text

Counties Alameda County, CA, Contra Costa County, CA

The radar

The Sacramento radar (KDAX), 50 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 10:50 AM PSTTSTM WND DMGGalt, CANUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 6.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2005-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2005-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KMTR 311815
SVRMTR
CAC001-013-311845-
/O.NEW.KMTR.SV.W.0006.051231T1815Z-051231T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1015 AM PST SAT DEC 31 2005

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO BAY AREA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALAMEDA COUNTY IN CALIFORNIA
  THIS INCLUDES THE CITY OF LIVERMORE
  EASTERN CONTRA COSTA COUNTY IN CALIFORNIA
  THIS INCLUDES THE CITY OF OAKLEY

* UNTIL 1045 AM PST

* AT 1011 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 20 MILES NORTH OF OAKLEY TO 11 MILES SOUTHWEST OF BRENTWOOD...
  OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF VACAVILLE TO 6
  MILES NORTHEAST OF DANVILLE...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRENTWOOD BY 1020 AM PST
  DISCOVERY BAY BY 1025 AM PST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3837 12176 3765 12179 3763 12113 3835 12109

$$

KENNEDY/STROBIN
2 follow-up statements
000 
WWUS56 KMTR 311833
SVSMTR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1032 AM PST SAT DEC 31 2005

CAC001-013-311845-
/O.CON.KMTR.SV.W.0006.000000T0000Z-051231T1845Z/
ALAMEDA CA-CONTRA COSTA CA-
1032 AM PST SAT DEC 31 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM PST FOR
EASTERN CONTRA COSTA AND NORTHEASTERN ALAMEDA COUNTIES...

AT 1028 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BETHEL ISLAND TO LIVERMORE...OR
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF OAKLEY TO
LIVERMORE...MOVING EAST AT 45 MPH.

LAT...LON 3837 12176 3765 12179 3763 12113 3835 12109

$$

KENNEDY/STROBIN
000 
WWUS56 KMTR 311845
SVSMTR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1045 AM PST SAT DEC 31 2005

CAC001-013-311851-
/O.EXP.KMTR.SV.W.0006.000000T0000Z-051231T1845Z/
ALAMEDA CA-CONTRA COSTA CA-
1045 AM PST SAT DEC 31 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CONTRA COSTA AND 
NORTHEASTERN ALAMEDA COUNTIES HAS EXPIRED AT 1045 AM PST...

THE LINE OF STRONG THUNDERSTORMS HAS MOVED EAST OF ALAMEDA AND 
CONTRA COSTA COUNTIES.

LAT...LON 3837 12176 3765 12179 3763 12113 3835 12109

$$

KENNEDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 9:21 AM PST, 54 minutes earlier.

Area forecast discussion, Dec 31, 9:21 AM PST, 54 minutes before
AREA FORECAST DISCUSSION...FIRST PARAGRAPH UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
921 AM PST SAT DEC 31 2005

.DISCUSSION...COLD FRONT IS MOVING THROUGH THE MONTEREY PENINSULA AT
THIS TIME PER RADAR...SAT IMAGERY...AND SFC OBS. THE FRONT IS BEING
KICKED SOUTH BY A SHORTWAVE MOVING TOWARDS NW CALIFORNIA.

RAINFALL TOTALS FROM AUTOMATED GAUGES IN THE NORTH BAY AS OF 4 AM
PST INCLUDES VENADO IN SONOMA COUNTY WITH 6.88 INCHES...PETALUMA AT
WILLOW BK WITH 5.00 INCHES...MT VEEDER IN NAPA COUNTY WITH 7.91
INCHES...ANGWIN WITH 6.64 INCHES...AND NOVATO IN MARIN COUNTY WITH
4.45 INCHES.

NUMEROUS FLOOD WARNINGS AND ADVISORIES HAVE BEEN ISSUED (SEE
SFOFLSMTR OR WMO HEADER WGUS86 KMTR). WINDS HAVE BEEN VERY STRONG
WITH THE COLD FRONT WITH SFO REPORTING A GUST TO 59 MPH EARLIER
THIS MORNING...AND ANGEL ISLAND HAD A GUST TO 77 MPH BEFORE THE WIND
GAUGE FAILED. A WIND ADVISORY CONTINUES FROM SAN FRANCISCO SOUTH
(SEE SFONPWMTR OR WMO HEADER WWUS76 KMTR).

SHOWERS WITH A CHANCE OF THUNDERSTORMS WILL CONTINUE TODAY IN THE
SLIGHTLY UNSTABLE AIR BEHIND THE FRONT. AFTER A BREAK TONIGHT THE
NEXT SYSTEM...GATHERING STRENGTH NEAR 40/140 MOVING EAST IN THE 180
KT JET. THIS WILL BRING ADDITIONAL HEAVY RAIN TO THE BAY AREA...
WITH THE MAIN EMPHASIS IN THE SOUTH BAY AND MONTEREY COUNTY...WITH
THE BETTER OROGRAPHICS.

&&

.PREVIOUS MARINE...STORM FORCE WINDS ARE STILL BLOWING AT ANGEL
ISLAND SO WILL KEEP STORM WARNING IN EFFECT UNTIL NOON TODAY. GALES
WILL CONTINUE IN THE NORTHERN WATERS UNTIL 9 AM AND IN THE SOUTHERN
WATERS THROUGH THE AFTERNOON. LARGE SWELLS CONTINUE OVER THE
COASTAL WATERS AND THE HIGH SURF ADVISORY REMAINS IN EFFECT.
ALTHOUGH THERE A BRIEF LOWERING OF THE SEAS IS FORECAST ON SUNDAY...
THEY WILL RAMP UP SUBSTANTIALLY LATER IN THE WEEK. WILL
EXTEND THE HIGH SURF ADVISORY THROUGH MIDWEEK.

&&

.PREVIOUS AVIATION...NASTY MORNING FOR BAY AREA TERMINALS AS THE SLOW
MOVING FRONT MOVES SOUTH ACROSS THE AREA. LOW CEILINGS AND VISIBILITY
RESTRICTIONS IN PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH THE
MORNING. ALSO...WIND GUSTS AT SFO CONTINUE TO BE GREATER THAN 30
KNOTS AND AN AIRPORT WEATHER WARNING REMAINS IN EFFECT FOR SFO
THROUGH 7AM. HOWEVER THAT WILL BE EXTENDED THROUGH NOON AS
THE STRONG WINDS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GLW...PIGEON PT TO PT PIEDRAS BLANCAS AND MRY/SFO BAYS.
     .TDA...SCA...PT ARENA TO PIGEON PT.
     .TDA.........HIGH SURF ADVISORY FOR ENTIRE COAST.
     .THIS MRNG...WIND ADVISORY SAN FRANCISCO SOUTH THROUGH
                  MONTEREY COUNTY.
     .THIS MRNG...URBAN/SMALL STREAM FLOOD WARNING FOR MOST OF THE
                  SFO BAY AREA.
     .TDA TIL 4 PM...URBAN/SMALL STREAM FLOOD WARNING FOR SANTA CRUZ
                     COUNTY.
     .TDA TIL 2 PM...COASTAL FLOOD WARNING FOR THE ENTIRE COAST.
     .TDA.........URBAN/SMALL STREAM FLOOD ADVISORY FOR MONTEREY...
                  SAN BENITO...AND SANTA CLARA COUNTIES.
     .TODAY THROUGH SUNDAY...FLOOD WARNING FOR THE NAPA AND
                  RUSSIAN RIVERS IN NAPA/SONOMA COUNTIES.
&&

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: ANDERSON/KENNEDY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 31, 5:00 AM PST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 AM PST SAT DEC 31 2005

CAZ006-505>512-011300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
500 AM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
EXCEPT FOR THE SANTA CLARA VALLEY...AND ALSO FOR SANTA CRUZ COUNTY.

.DAY ONE...TODAY

A PACIFIC STORM WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN AND
STRONG WINDS TO THE AREA THIS MORNING.  RECENT HEAVY RAINS HAVE
SATURATED THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
RAPID RUNOFF AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS
LIKELY AND AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR
MOST OF THE BAY AREA THIS MORNING...AND FOR SANTA CRUZ COUNTY UNTIL
4 PM TODAY.

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

A HIGH WIND WARNING IS IN EFFECT UNTIL NOON TODAY FOR COASTAL AREAS
FROM SONOMA COUNTY SOUTH THROUGH THE SAN FRANCISCO PENINSULA COAST...
AND ALSO FOR THE MOUNTAINS IN THE SAN FRANCISCO BAY AREA.  OTHER
PARTS OF THE BAY AREA HAVE A WIND ADVISORY IN EFFECT UNTIL NOON.

WINDS ARE FORECAST TO GUST AS HIGH AS 60 MPH THIS MORNING.

* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

LARGE SWELL IN EXCESS OF 15 FEET WILL BREAK ALONG THE ENTIRE COAST
TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT TODAY.

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SUNDAY AFTERNOON INTO EARLY MONDAY.  RECENT HEAVY RAINS HAVE
SATURATED THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
RAPID RUNOFF AND THE POTENTIAL FOR MORE FLOODING ACROSS THE ENTIRE
AREA...AND MORE HIGH SURF IS EXPECTED ALONG THE COAST INTO MONDAY.

THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...

1. FLOOD WARNING FOR THE RUSSIAN AND NAPA RIVERS THROUGH SUNDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

2. URBAN AND SMALL STREAM FLOOD WARNING FOR ALL BAY AREA COUNTIES
EXCEPT SANTA CLARA UNTIL NOON SATURDAY AND FOR SANTA CRUZ COUNTY
UNTIL 4 PM SATURDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

3. HIGH WIND WARNING FROM SONOMA COUNTY SOUTH THROUGH THE SAN
FRANCISCO PENINSULA THROUGH NOON TODAY. WIND ADVISORY FOR SANTA
CLARA...SAN BENITO...AND MONTEREY COUNTIES THROUGH NOON TODAY.

* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

4. COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY FOR THE ENTIRE
COAST ON SATURDAY

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ513>518-011300-
BIG SUR COAST-SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-

500 AM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTEREY AND SAN BENITO
COUNTIES AND THE SANTA CLARA VALLEY

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL NOON TODAY.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL NOON
TODAY FOR THE SANTA CLARA VALLEY...AND FOR MONTEREY AND SAN BENITO
COUNTIES UNTIL 4 PM TODAY.

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KMTR - SFOFLSMTR
  FOR DETAILS

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL OCCUR AGAIN SUNDAY
NIGHT.  MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE WITH THESE
STORMS.

MARKKANEN

In the hours before

Local storm report, Dec 31, 5:11 AM PST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
511 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR12 CLOSED AT SMITH ROAD CLOSED DUE TO FLOODING.

0439 AM     FLOOD            SAN JOSE                37.30N 121.85W
12/31/2005                   SANTA CLARA        CA   LAW ENFORCEMENT

            SR17 MUD SLIDE IN BOTH LANES.

0439 AM     FLOOD            PETALUMA                38.24N 122.63W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            NB INTERSTATE 101 FLOODED WITH 1 FOOT OF WATER AT E
            WASHINGTON STREET.

0439 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR12 AT MEADOWBROOK. TRAILER PARK IS FLOODING.

0427 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            SB INTERSTATE 101 FLOODED AT AT PETALIMA BLVD. 2 FEET OF
            WATER ON ROADWAY.

0407 AM     FLOOD            ANTIOCH                 37.99N 121.80W
12/31/2005                   CONTRA COSTA       CA   LAW ENFORCEMENT

            RAILROAD AVE. AT CANYON LAKE ROAD FLOODED.

0403 AM     HIGH SUST WINDS  3 S SAUSALITO           37.81N 122.49W
12/31/2005  0 MPH            MARIN              CA   OFFICIAL NWS OBS

            GOLDEN GATE BRIDGE WIND 46MPH GUSTING TO 56MPH

0401 AM     NON-TSTM WND GST SAN BRUNO               37.62N 122.43W
12/31/2005  60 MPH           SAN MATEO          CA   ASOS

            SAN FRANCISCO AIRPORT ASOS

&&

STANDERS
Local storm report, Dec 31, 6:00 AM PST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLOOD            6 NNE DALY CITY         37.77N 122.43W
12/31/2005                   SAN FRANCISCO      CA   TRAINED SPOTTER

            I-680 ALL LANES CLOSED AT THE TOWN OF BENICIA DUE TO
            FLOODING.

0541 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            RIVER ROAD AT SLUSSER RD CLOSED DUE TO FLOODING.

0538 AM     HIGH SUST WINDS  3 SE TIBURON            37.86N 122.42W
12/31/2005  55 MPH           MARIN              CA   OFFICIAL NWS OBS

            ANGEL ISLAND 55MPH GUSTS TO 75MPH.

0535 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            FLOODING AND BOULDERS IN ROADWAY AT LICHAU RD. AT COLD
            SPRINGS RD.

0529 AM     FLOOD            PINOLE                  38.01N 122.32W
12/31/2005                   CONTRA COSTA       CA   LAW ENFORCEMENT

            EB I-80 FLOODED AT WILLOW AVE.

0514 AM     FLOOD            OAKLAND                 37.77N 122.22W
12/31/2005                   ALAMEDA            CA   LAW ENFORCEMENT

            NB I-880 FLOODED AT 98TH AVE.

&&

STANDERS
Local storm report, Dec 31, 6:29 AM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
629 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            ATLAS PEAK RD AT WESTGATE DR FLOODED. SEVERAL CARS
            INNUNDATED.

0609 AM     FLOOD            SAN RAFAEL              37.98N 122.51W
12/31/2005                   MARIN              CA   LAW ENFORCEMENT

            INTERSTATE 101 AT BRIDGE BLVD CLOSED DUE TO FLOODING.

0556 AM     HIGH SUST WINDS  TIBURON                 37.89N 122.46W
12/31/2005  64 MPH           MARIN              CA   OFFICIAL NWS OBS

            ANGEL ISLAND WIND 64MPH GUST TO 77MPH.

0556 AM     HIGH SUST WINDS  3 S SAUSALITO           37.81N 122.49W
12/31/2005  47 MPH           MARIN              CA   OFFICIAL NWS OBS

            GOLDEN GATE BRIDGE 47MPH GUST TO 61MPH.

0548 AM     HIGH SUST WINDS  OAKLAND                 37.77N 122.22W
12/31/2005  0 MPH            ALAMEDA            CA   ASOS

            OAKLAND AIRPORT 40MPH GUST TO 51MPH.

0622 AM     FLOOD            CALISTOGA               38.58N 122.58W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR128 AT TUBBS LANE TOTALLY FLOODED. ROAD CLOSED.

0625 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            SR116 AT BROWNS LANE. 3 FEET OF WATER ON ROADWAY.

&&

STANDERS

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 7:18 PM PSTHigh Wind WarningMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more14 hr
Dec 30, 7:18 PM PSTWind AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more17 hr

Nearby

Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.